Acute aortic thrombosis in patients receiving cisplatin-based chemotherapy

D. D. Fernandes, M. L. Louzada, C. A. Souza, F. Matzinger

Abstract


The increased risk of thrombosis in patients withactive cancer has multiple causes. Acute thrombosis of the aorta is an exceedingly rare but potentially devastating complication in patients with cancer receiving cisplatin-based chemotherapy. Prompt diagnosis and definitive treatment are imperative to decrease morbidity and mortality. Early diagnosis is difficult because initial presentation is often nonspecific, requiring a high degree of clinical suspicion. We report 4 cases of acute thrombosis of the abdominal aorta in patients with cancer receiving cisplatinbased chemotherapy. We review the clinical aspects, recommended investigation, and treatment of this potentially fatal complication.

 


Full Text:

PDF HTML


DOI: http://dx.doi.org/10.3747/co.v18i2.710






Copyright © 2017 Multimed Inc.
ISSN: 1198-0052 (Print) ISSN: 1718-7729 (Online)